Advances in Decision Sciences

Advances in Decision Sciences / 2005 / Article
Special Issue

Combinatorial Optimization

View this Special Issue

Open Access

Volume 2005 |Article ID 317849 | https://doi.org/10.1155/JAMDS.2005.113

Bahram Alidaee, Fred Glover, Gary A. Kochenberger, Cesar Rego, "A new modeling and solution approach for the number partitioning problem", Advances in Decision Sciences, vol. 2005, Article ID 317849, 9 pages, 2005. https://doi.org/10.1155/JAMDS.2005.113

A new modeling and solution approach for the number partitioning problem

Received24 Nov 2003
Revised09 May 2004

Abstract

The number partitioning problem has proven to be a challenging problem for both exact and heuristic solution methods. We present a new modeling and solution approach that consists of recasting the problem as an unconstrained quadratic binary program that can be solved by efficient metaheuristic methods. Our approach readily accommodates both the common two-subset partition case as well as the more general case of multiple subsets. Preliminary computational experience is presented illustrating the attractiveness of the method.

Copyright © 2005 Hindawi Publishing Corporation. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.


More related articles

117 Views | 386 Downloads | 17 Citations
 PDF Download Citation Citation
 Order printed copiesOrder

Related articles

We are committed to sharing findings related to COVID-19 as quickly as possible. We will be providing unlimited waivers of publication charges for accepted research articles as well as case reports and case series related to COVID-19. Review articles are excluded from this waiver policy. Sign up here as a reviewer to help fast-track new submissions.